MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT
Model Number 434902
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Thrombosis/Thrombus (4440)
Date of Event 12/19/2022
Type of Reportable Event Death
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type iii perforation in the mid lad.After implantation of the covered stent the perforation was successfully sealed.The patient initially achieved her hemodynamics, and she was completely off any pressors/inotropes.Subsequently, she developed profound cardiogenic shock.A repeat diagnostic angiogram showed a total occlusion of the lad.Penumbra was used to extract the intracoronary thrombus after re-heparinizing the patient, but it was futile.The patient expired.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (cathlab report, pk papyrus device registration form) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.No device deficiency and no manufacturing related root cause was identified.The treating physician rated the procedure outcome as not device- and not procedure related complication.The root cause for the complaint event is most likely related to the protamine injection.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 4.5/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16134394
Report Number1028232-2023-00116
Device Sequence Number3212881
Product Code NIV
UDI-Device Identifier07640130447301
UDI-Public(01)07640130447301(17)2307
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number434902
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07213426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexFemale